• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: ALLERGAN (PRINGY) VOLIFT WITH LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

ALLERGAN (PRINGY) VOLIFT WITH LIDOCAINE IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Catalog Number 94703ED
Device Problems Improper or Incorrect Procedure or Method (2017); Migration (4003)
Patient Problems Inflammation (1932); Visual Impairment (2138); Vascular System (Circulation), Impaired (2572)
Event Date 09/25/2018
Event Type  Injury  
Manufacturer Narrative
Medical devices continued: with lidocaine, lamictal, androfeme, compound estrogen cream, difflucan. (b)(4). Further information from the reporter regarding event, product, or patient details has been requested. No additional information is available at this time. The events of filler migration, lumps, dents, dints, product "drifting down," "mobile filler," inflammation, possible vascular damage, nodule formation, uncomfortable, distressed associated with their visual appearance and lack of full functionality of their eye are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events. There are known potential adverse events addressed in the product labeling. A device history record review has been initiated and analysis of the data has not been completed.
 
Event Description
Healthcare professional reported having a patient that was injected with unspecified juvéderm voluma in the cheeks and unspecified juvéderm ultra plus in the lateral cheeks. Around 6-12 weeks later, the patient developed visible dints and had filler migration collecting in their mid cheeks which created lumps and dents. About 8 months later the patient had a hamstring reattachment. Three months after that, the patient had another injection with unspecified juvéderm ultra plus in the lateral cheeks. Again another 6-12 weeks later, the patient had the same experience as before. Patient only had a massage after each of the incidents. Patient was still experiencing lumps and dents from both filler injections. Another 3 months later, the patient had additional injections with juvéderm voluma with lidocaine in the temples, juvéderm volift with lidocaine in the cheeks and juvéderm volbella in the tear troughs during an allergan training session. Patient was injected by 2 different injectors with each injector injecting one side of the patient's face. Patient was believed to have candida in the stomach as a result of high does antibiotics received about few weeks prior to the injection. A week after the last injection, the patient noticed visible dints located in the cheek and orbital rim area where juvéderm volift with lidocaine and juvéderm volbella with lidocaine was injected. Patient noted having experienced this with their past injections but never to the same extent. Based on the patient's experience with previous filler injections, the product was found to be migrating and "collecting" in their mid cheeks as well as creating lumps and the dents which have been ongoing as well since the previous injections. There were no issues with the voluma injections other than the patient noting minimal difference in before and after photos. There was no migration of the juvéderm voluma with lidocaine. The patient's regular injector has explored fat pad and ligament separation but has not been able to find a solution. A physician has noted that the juvéderm volbella with lidocaine was "drifting down. " there was no possibility of a granuloma, etc. Patient was treated with hyalase about 4 weeks after the last injection and has since had a total of 3 sessions of hyalase treatments over a few weeks with 2 different physicians. The patient¿s issue continued getting worse and were also affecting their eyes. Patient is extremely distressed about the extreme changes to their physical appearance, the impact to their vision and the potential for further physiological damage. Patient had a nodule in the corner of the right eye which had been treated with hyalase. Patient said that they had been experiencing "mobile filler" in the cheeks for 8 months which started 3-4 months after injection. It was not identified after which injection the symptoms started. Patient noted having lots of lumps and developed inflammation with "seemingly permanent bruising under the eye and possible vascular damage. " the patient was also very concerned with the "product migrating close to the eye with a nodule forming in the corner of right eye. " patient noted still having "quite a lot if filler present and it's moving. " bags have formed under both of patient's eyes and the patient's pre-existing "ptosis in left eye making it uncomfortable to open the eye with some tearing/watering present. " patient was reviewed by another injector and a physician. It was assessed that there was still a lot of filler and it was mobile. There was concern that the filler was travelling closer to the eye and around highly vascular areas. It was recommended the patient see the ocular surgeon due to the ptosis, vision impairment and tearing issues in the left eye. The physician noted that the products chosen were not suitable for the patient and that the placement of the products injected during the allergan training session was incorrect. Patient was also given a massage during the review. It was also determined that the juvéderm voluma with lidocaine injected in the temples is now migrating towards the eyes. Patient remains distressed associated with their visual appearance and lack of full functionality of their eye which they indicated as possibly permanent. Patient has 2 separate ongoing issues: 1. Patient has ongoing integration issues with the product for over a year. 2. Lumpiness, non-integration, migrating filler and eye issue since the last injection. Patient concomitantly takes, lamictal and difflucan. Patient also uses androfeme and an estrogen cream compound. This is the same event and the same patient reported under mdr id #3005113652-2018-01782 (allergan complaint # (b)(4)), mdr id #3005113652-2018-01784 (allergan complaint # (b)(4)), mdr id #3005113652-2018-01785 (allergan complaint # (b)(4)), mdr id #3005113652-2018-01807 (allergan complaint # (b)(4)) and mdr id #3005113652-2018-01808 (allergan complaint # (b)(4)). This mdr is being submitted for the second suspect product, juvéderm volift with lidocaine, also a device manufactured by allergan.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameVOLIFT WITH LIDOCAINE
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy 74370
FR 74370
Manufacturer (Section G)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy 74370
FR 74370
Manufacturer Contact
suzanne wojcik
301 w howard lane
suite 100
austin, TX 78753
7372473605
MDR Report Key8203415
MDR Text Key131704537
Report Number3005113652-2018-01783
Device Sequence Number1
Product Code LMH
Combination Product (y/n)N
Reporter Country CodeAS
PMA/PMN Number
P110033
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type company representative,foreig
Reporter Occupation
Type of Report Initial
Report Date 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received12/28/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Expiration Date04/30/2020
Device Catalogue Number94703ED
Device Lot NumberV17LA80289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received12/04/2018
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Date Device Manufactured05/06/2018
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial

Patient Treatment Data
Date Received: 12/28/2018 Patient Sequence Number: 1
-
-